Advice needed please Re: Topamax

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

melcaitie
Veteran Member


Date Joined Feb 2004
Total Posts : 1782
   Posted 11/14/2004 3:57 AM (GMT -7)   
Hi I am from the Crohn's board and also have anxiety and depression.
 
Recently my doctor prescribed Topamax 50mg one at night for my anxiety/mood swings. I wanted to know if anyone here was taking it, and if so, what side effects they have experienced.  I have only taken one dose so far and it made me very drowsy, dizzy, dry mouth, disorientated, anxious and I have no appetite. I am nervous to take it again, although my doc says I must persevere as apparently the side effects while dissapate over time.
 
Any thoughts/ advice on this would really be appreciated.
Thanks. :-)
God please grant me the serenity to accept the things I cannot change,courage to change the things I can and the Wisdom to know the difference.
 
Amen
______________________________________________

Daisy9980
Veteran Member


Date Joined Sep 2004
Total Posts : 775
   Posted 11/14/2004 7:30 AM (GMT -7)   
Hello, I actually came by a chrons chat not too long ago. Anyhow, most drugs have side effects that can last up to a month. It all depends on the individual and I would not say it is abnormal that you were dizzy ect. I was the same on my med for the first month as well. I say stick it out if you can this weekend, then maybe give a call into the dr. monday. I had no idea that topo controls anxiety. I should be on it!!! And lose weight and have no appetite, ah that is what I have been looking for. My med makes me fat. Feel better. Tracy

melcaitie
Veteran Member


Date Joined Feb 2004
Total Posts : 1782
   Posted 11/14/2004 9:10 AM (GMT -7)   
thanks Jen and Puppylove :-)
God please grant me the serenity to accept the things I cannot change,courage to change the things I can and the Wisdom to know the difference.
 
Amen
______________________________________________

kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 11/14/2004 7:14 PM (GMT -7)   
I hope the Topamax can be a help to you once you adjust to it!! it is so hard to get used to it. It can take 4-6 weeks to really get adjusted. Have you gone up on the amount? If you have trouble adjusting as you go up you can ask the doctor if you can go up more slowly....

Dawn 1967
New Member


Date Joined Dec 2004
Total Posts : 8
   Posted 1/6/2005 6:12 PM (GMT -7)   
yeah  I have been taking Topemax 75 mg in the morning and 75 at night. at first it look like it was helping but now my seizures are coming more frequently now. Now my neruro says that i can work and drive, when he told me it would be dangerous to work or drive. They think that i'm faking awhen i know i'm not. So i know your pain. PRAY yeah

PBABYG81
New Member


Date Joined Jan 2005
Total Posts : 10
   Posted 2/1/2005 2:57 PM (GMT -7)   

I am taking about 100mg of topamax in the morning and 100 at night.  The side effects I receive are dry mouth, speech impediment, and a definite decrease in appitite (which I like though) yeah .  But I am also on lamictal and that also contributes to the decrease in appitite. But again if these side effects are not making you comfortable, why make your life miserable.  I was on trileptal and every morning I was on that, I felt extremely dizzy and light headed at work and I felt like I was going to fall alseep for about an hour.  So I made my Dr. take me off of it.  No need to feel like that.  You go from taking one medication to help seizures to another medication to fix the side effects of that other medication.  Makes no sense nono    Hopes this help. 

Pbabyg81


jezzabelle
Regular Member


Date Joined Jan 2005
Total Posts : 56
   Posted 2/1/2005 3:13 PM (GMT -7)   
I was first on Topamax, ended up calling it Stupidmax because of the side affects I got from it... It got to the point where I couldn't concentrate or think properly. That is one of the side affects of topamax, then I was put on Lamictal. I was taken off Lamictal though because it wasn't totally stopping my seizures. I didn't have any side affects with that though. I hope all works out for you!
"Carry on.  It is not easy.  But it is what we have to do- only we do not have to do it alone."
 
First seizure: 1993
Officially diagnosed: 1999
Type: Simple Partial to Secondary Generalized Tonic-Clonic Seizures
Cause: Unkown, all tests are negative for abnormalities...
Meds: 750mg Keppra 2xday


Daisy9980
Veteran Member


Date Joined Sep 2004
Total Posts : 775
   Posted 2/1/2005 3:30 PM (GMT -7)   
My Neuro said this thursday when I saw him that after school is over for me he is going to start me on Topomax. To help me loose the weight I put on from Keppra. I hate all of the side effects, especially ones that effects cognative function. It stinks. It took 6 weeks for the side effects from keppra to wear off. Hope you are doing well. Take care. Tracy
 


mean_girl187
New Member


Date Joined Apr 2012
Total Posts : 2
   Posted 4/29/2012 10:40 PM (GMT -7)   
Hello! Its my first time here... I just started taking Topamax and so far the side effects havent been to bothersome. I currently take 20mg of Ambien and 25mg Topamax.
Has anyone here ever had a problem with the combination of these two giving a reaction of indigestion, or low blood pressure? I don't know if the couple spells I have had are related to the combination of these medications. Twice i had a dizzy spell when i had been setting for a while. When i stood up I was extremely dizzy, my hands were clammy and my chest felt like it was going to explode. I took an acid reducer and drank a Coke and felt normal in about 20 minutes.

Overall I am very happy with Topamax for my partial/seizures and migraines. I feel better overall and am a lot happier. It has improved my quality of life, self-worth, and relationships with people. I would like to learn if these are side effects and what i can do to manage them.

Thank you, Christian
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:20 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
172 Guest(s), 1 Registered Member(s) are currently online.  Details
Lamilla


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer